Skip to main content


  • BO LING (a1) and BEN GONG LOU (a2)

Zhou and Feng [‘On symmetric graphs of valency five’, Discrete Math. 310 (2010), 1725–1732] proved that all connected pentavalent 1-transitive Cayley graphs of finite nonabelian simple groups are normal. We construct an example of a nonnormal 2-arc transitive pentavalent symmetric Cayley graph on the alternating group $\text{A}_{39}$ . Furthermore, we show that the full automorphism group of this graph is isomorphic to the alternating group $\text{A}_{40}$ .

Corresponding author
Hide All
[1]Bosma, W., Cannon, C. and Playoust, C., ‘The MAGMA algebra system I: the user language’, J. Symbolic Comput. 24 (1997), 235265.
[2]Fang, X. G., Li, C. H. and Xu, M. Y., ‘On edge-transitive Cayley graphs of valency four’, European J. Combin. 25 (2004), 11071116.
[3]Giudici, M., Li, C. H. and Praeger, C. E., ‘Analysing finite locally s-arc transitive graphs’, Trans. Amer. Math. Soc. 356 (2003), 291317.
[4]Guo, S. T. and Feng, Y. Q., ‘A note on pentavalent s-transitive graphs’, Discrete Math. 312 (2012), 22142216.
[5]Huppert, B., Eudiche Gruppen I (Springer, Berlin, 1967).
[6]Li, C. H., Isomorphisms of Finite Cayley Graphs, PhD Thesis, The University of Western Australia, 1996.
[7]Li, J. J. and Lu, Z. P., ‘Cubic s-transitive Cayley graphs’, Discrete Math. 309 (2009), 60146025.
[8]Praeger, C. E., ‘An O’Nan–Scott theorem for finite quasiprimitive permutation groups and an application to 2-arc-transitive graphs’, J. Lond. Math. Soc. (2) 47 (1992), 227239.
[9]Robinson, D. J. S., A Course in the Theory of Groups (Springer, New York, 1982).
[10]Sabidussi, G., ‘On a class of fixed-point-free graphs’, Proc. Amer. Math. Soc. 9 (1958), 800804.
[11]Xu, S. J., Fang, X. G., Wang, J. and Xu, M. Y., ‘On cubic s-arc-transitive Cayley graphs of finite simple groups’, European J. Combin. 26 (2005), 133143.
[12]Xu, S. J., Fang, X. G., Wang, J. and Xu, M. Y., ‘5-arc transitive cubic Cayley graphs on finite simple groups’, European J. Combin. 28 (2007), 10231036.
[13]Zhou, J. X. and Feng, Y. Q., ‘On symmetric graphs of valency five’, Discrete Math. 310 (2010), 17251732.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Bulletin of the Australian Mathematical Society
  • ISSN: 0004-9727
  • EISSN: 1755-1633
  • URL: /core/journals/bulletin-of-the-australian-mathematical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


MSC classification


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed